8 doctors weighed in:

Thought of harming myself after drinking alcohol on sertraline 50mg ?

8 doctors weighed in
Dr. Charles Turck
Pharmacology
6 doctors agree

In brief: Notify Doctor

Sertraline is associated with mood changes and ideas of self-harm, and alcohol may further complicate the picture by dampening or depressing your mood.
You should notify your doctor of these thoughts, as it is possible that he or she will want to consider changing your medication. You should also AVOID further use of alcohol while taking sertraline and, if you are willing, mention the experience to someone you trust.

In brief: Notify Doctor

Sertraline is associated with mood changes and ideas of self-harm, and alcohol may further complicate the picture by dampening or depressing your mood.
You should notify your doctor of these thoughts, as it is possible that he or she will want to consider changing your medication. You should also AVOID further use of alcohol while taking sertraline and, if you are willing, mention the experience to someone you trust.
Dr. Charles Turck
Dr. Charles Turck
Thank
1 comment
Dr. Ed Friedlander
This is very good advice. As a pathologist, I would urge anyone who is taking meds because of feeling gloomy simply not drink alcohol. You aren't missing much and it makes smart people do dumb things.
Dr. Lynne Weixel
Clinical Psychology
3 doctors agree

In brief: It's good you asked

Please find a trustworthy psychotherapisforto support in fighting depression.
Meds alone are way less effective. Also, avoid or minimize alcohol while on medication - and while you have depression symptoms. It is a depressant in the view of your body. There are people who have suicidal thoughts are a side effect of SSRIs and you might be one. Don't just stop them - that's risky too. Work w/ Dr!

In brief: It's good you asked

Please find a trustworthy psychotherapisforto support in fighting depression.
Meds alone are way less effective. Also, avoid or minimize alcohol while on medication - and while you have depression symptoms. It is a depressant in the view of your body. There are people who have suicidal thoughts are a side effect of SSRIs and you might be one. Don't just stop them - that's risky too. Work w/ Dr!
Dr. Lynne Weixel
Dr. Lynne Weixel
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available